Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 81, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 15, 2001, 4:12 AM CDT for Logan County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2001, 4:12 AM CDT (09:12 UTC)
- Expired
- Apr 15, 2001, 4:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Logan County, AR
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 1:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 4:00 AM CDT, 12 minutes earlier.
Area forecast discussion, Apr 15, 4:00 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT SUN APR 15 2001 HAVE BEEN BUSY WITH SEVERE WEATHER AND HAVE NOT HAD TIME TO GET GOOD FEEL FOR WEATHER IN 18-48 HOUR RANGE. THUNDERSTORMS MOVING SOUTH INTO NORTHERN PARTS OF THE FA SHOULD CONTINUE INTO THIS MORNING. MAIN BOW ECHO WILL EXIT EASTERN PART OF FA BY 10Z WHILE OTHER EAST-WEST LINE IS SLOWING AND MAY BE SHOWING SIGNS OF WEAKENING, BUT COULD BECOME A HEAVY RAIN PRODUCER WITH TRAINING ECHOES. AREA MAY REGENERATE INTO STRONG THUNDERSTORMS THIS AFTERNOON IN THE SOUTH. RADAR SHOWS LARGE AREA OF LIGHT RAIN BEHIND THE LINE OF STORMS, SO WILL KEEP SMALL CHANCES OF RAIN FOR EARLY TODAY IN THE NORTH. WILL KEEP A BETTER CHANCE OF THUNDERSTORMS IN CENTRAL AND SOUTHERN ZONES. WILL MENTION CHANCE OF HEAVY RAIN ACROSS CENTRAL ZONES WHERE LINE MAY RESIDE FOR AWHILE THIS MORNING. NORTHWEST WINDS SHOULD INCREASE BEHIND THE LINE OF THUNDERSTORMS LATER TODAY WITH SOME CLEARING. BIG QUESTION AS TO HOW MUCH TEMPS WILL RECOVER TODAY. WILL TEND TO GO A LITTLE BELOW FWC MOS. COLDER AIR MOVES IN TONIGHT AND MONDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. THE MAIN PUSH OF COOLER AIR MAY COME MONDAY NIGHT INTO TUESDAY AS SHORT WAVE ROTATES SOUTHEAST ACROSS THE PLAINS AND MID-MISSISSIPPI VALLEY. WILL HAVE MOSTLY CLEAR SKIES FOR TONIGHT WITH NO MENTION OF POPS AND MOSTLY SUNNY SKIES TO START WITH ON MONDAY WITH CLOUDS INCREASING FROM THE NORTH WITH THE SHORT WAVE APPROACHING. WILL GO CLOSE TO FWC FOR MINS TONIGHT AND MAXES MONDAY. .LIT...NONE
In the hours before
Local storm report, Apr 14, 10:42 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FORMAT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1042 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0933 PM 1 S REDFIELD AR 1.75 INCH HAIL
04/14/01 JEFFERSON REPORTED BY LAW
ENFORCEMENT
0940 PM WHITE HALL AR 60-70 MPH TSTM WIND GUST
04/14/01 JEFFERSON SPOTTERS REPORTED
0943 PM PINE BLUFF AR TORNADO
04/14/01 JEFFERSON POSSIBLE TORNADO REPORTED
BY LAW ENFORCEMENT
1000 PM GRANNIS AR .88 INCH HAIL
04/14/01 POLK REPORTED BY LAW
ENFORCEMENT
1007 PM ALTHEIMER AR WIND DAMAGE
04/14/01 JEFFERSON TREES DOWN REPORTED BY LAW
ENFORCEMENT
1007 PM PINE BLUFF AR WIND DAMAGE
04/14/01 JEFFERSON TREES DOWN REPORTED BY LAW
ENFORCEMENT
1007 PM WHITE HALL AR WIND DAMAGE
04/14/01 JEFFERSON TREES DOWN REPORTED BY LAW
ENFORCEMENT m
44Special weather statement, Apr 14, 11:18 PM CDT, 4 hours 54 minutes before
ARZ003>005-012-013-021>023-030>034-037>047-052>057-062>069-151000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1118 PM CDT SAT APR 14 2001 ...SLIGHT RISK OF SEVERE WEATHER DURING THE OVERNIGHT HOURS... THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER MUCH OF SOUTHERN... CENTRAL...WESTERN AND NORTH CENTRAL ARKANSAS TONIGHT. ANOTHER IN A SERIES OF LOW PRESSURE SYSTEMS IN THE UPPER ATMOSPHERE IS FORECAST TO MOVE ACROSS ARKANSAS LATER TONIGHT. ALSO...A STATIONARY FRONT LOCATED OVER SOUTHERN ARKANSAS WILL CONTINUE TO MOVE SLOWLY NORTHWARD OVERNIGHT. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONTAL SYSTEM OVERNIGHT AS THE UPPER LEVEL ENERGY MOVES ACROSS ARKANSAS. MEANWHILE...A STRONG COLD FRONT OVER THE PLAINS STATES IS FORECAST TO MOVE CLOSER TO NORTHWEST ARKANSAS BY EARLY SUNDAY MORNING. THUNDERSTORMS NOW OCCURRING OVER SOUTHEAST KANSAS COULD AFFECT PARTS OF NORTHERN ARKANSAS LATE TONIGHT. THE POTENTIAL STILL EXISTS FOR SOME OF THE STORMS TO REACH SEVERE LEVELS. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS...ALONG WITH ISOLATED TORNADOES. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 44
Special weather statement, Apr 15, 12:04 AM CDT, 4 hours 8 minutes before
ARZ003>007-015-150700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1204 AM CDT SUN APR 15 2001 ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTH CENTRAL ARKANSAS UNTIL 400 AM CDT... A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR PARTS OF NORTH CENTRAL ARKANSAS UNTIL 400 AM SUNDAY MORNING. THE WATCH INCLUDES AREAS GENERALLY ALONG AND NORTH OF A LINE FROM HARRISON TO MELBOURNE TO CAVE CITY. IN THE WATCH AREA...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE DURING THE OVERNIGHT HOURS. REMEMBER...A WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS OVER NORTH CENTRAL ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER TONIGHT. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 7 44
Local storm report, Apr 15, 12:25 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1225 AM CDT SUN APR 15 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 PM 4 SE DE WITT AR WIND DAMAGE
04/14/01 ARKANSAS TREES DOWN REPORTED BY LAW
ENFORCEMENT
1040 PM PINE BLUFF AR WIND DAMAGE
04/14/01 JEFFERSON ROOF DAMAGE TO SEVERAL
BUILDINGS. ROOF WAS BLOWN
OFF A HARDWARE STORE AT THE
INTERSECKTION OF HWY 365 AND
65. REPORTED BY LAW
ENFORCEMENT
44Special weather statement, Apr 15, 1:02 AM CDT, 3 hours 10 minutes before
ARZ012-021-022-030-037-038-040-041-150800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 102 AM CDT SUN APR 15 2001 ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WESTERN ARKANSAS UNTIL 600 AM CDT... A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR PARTS OF WESTERN ARKANSAS UNTIL 600 AM THIS EASTER SUNDAY MORNING. THE WATCH INCLUDES AREAS GENERALLY ALONG AND WEST OF A LINE FROM MOUNT IDA TO JASPER. IN THE WATCH AREA...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE DURING THE OVERNIGHT HOURS. A LINE OF THUNDERSTORMS WAS MOVING RAPIDLY SOUTHEAST ACROSS NORTHEASTERN OKLAHOMA SHORTLY AFTER MIDNIGHT AND THIS WILL REACH WESTERN ARKANSAS EARLY THIS MORNING. REMEMBER...A WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS IN WESTERN ARKANSAS SHOULD PREPARE FOR THE POSSIBILITY OF SEVERE WEATHER TONIGHT. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA OR THREATENING WEATHER IS SIGHTED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR EXTREME NORTHERN ARKANSAS UNTIL 400 AM CDT. && 29
Special weather statement, Apr 15, 3:03 AM CDT, 1 hour 9 minutes before
ARZ003>007-013>016-023>025-031>034-039-042>047-054-055-151000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 303 AM CDT SUN APR 15 2001 ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHERN...CENTRAL AND EASTERN ARKANSAS UNTIL 800 AM CDT... A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR PARTS OF NORTHERN... CENTRAL...AND EASTERN ARKANSAS UNTIL 800 AM THIS EASTER SUNDAY MORNING. THE WATCH INCLUDES AREAS GENERALLY ALONG AND NORTH OF A LINE FROM MALVERN TO BRINKLEY. THIS INCLUDES THE LITTLE ROCK METROPOLITAN AREA. IN THE WATCH AREA...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THE REST OF TONIGHT. A LINE OF THUNDERSTORMS WAS MOVING RAPIDLY SOUTHEAST INTO NORTHERN ARKANSAS EARLY THIS MORNING AND THIS WILL REACH INTO PARTS OF NORTHERN...CENTRAL...AND EASTERN ARKANSAS DURING THE EARLY MORNING. REMEMBER...A WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS IN NORTHERN...CENTRAL...AND EASTERN ARKANSAS SHOULD PREPARE FOR THE POSSIBILITY OF SEVERE WEATHER. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA OR THREATENING WEATHER IS SIGHTED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR PARTS OF WESTERN ARKANSAS UNTIL 600 AM CDT. && 29
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:10 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 50 min |
| Apr 14, 7:43 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 47 min |
| Apr 14, 8:36 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 39 min |
| Apr 14, 8:56 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Saline | 49 min |
| Apr 14, 9:02 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 43 min |
| Apr 14, 9:17 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke | 48 min |
| Apr 14, 9:32 PM CDT | Tornado Warning | LZK | Jefferson | 28 min |
| Apr 14, 9:49 PM CDT | Tornado Warning | LZK | Arkansas, Jefferson, Lincoln | 56 min |
| Apr 14, 9:51 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 29 min |
| Apr 14, 10:26 PM CDT | Tornado Warning | LZK | Desha | 39 min |
| Apr 14, 10:37 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 38 min |
| Apr 14, 11:55 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 50 min |
| Apr 15, 2:12 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 48 min |
| Apr 15, 2:30 AM CDT | Severe Thunderstorm Warning | LZK | Marion, Newton, Searcy | 45 min |
| Apr 15, 2:48 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Stone | 42 min |
| Apr 15, 3:06 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard | 39 min |
| Apr 15, 3:27 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 33 min |
| Apr 15, 3:54 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.